Alert archive / Texas / Small Craft Advisories in 2014

Small Craft Advisory 7, NWS Brownsville, TX

January 13, 2014

NWS Brownsville, TX issued this small craft advisory at Jan 13, 2014, 3:17 AM CST. It took effect at Jan 13, 2014, 12:00 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2014, 3:17 AM CST (09:17 UTC)
In effect from
Jan 13, 2014, 12:00 PM CST
Expired
Jan 13, 2014, 7:30 PM CST
In force
8 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

675 
WHUS74 KBRO 130917
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
317 AM CST MON JAN 13 2014

...CONDITIONS DETERIORATING ACROSS DEEP SOUTH TEXAS COASTAL
WATERS TODAY...

.UPPER LEVEL TROUGH MOVING EASTWARD ACROSS THE CENTRAL PLAINS WILL
PUSH A PACIFIC FRONT ACROSS THE GULF WATERS TODAY. THIS WILL
INCREASE NORTHERLY WINDS AND SEAS OVER THE LAGUNA MADRE AND THE
COASTAL WATERS PRODUCING A PERIOD OF HAZARDOUS WINDS AND SEAS
THROUGH EARLY TUESDAY.


GMZ130-132-135-131730-
/O.NEW.KBRO.SI.Y.0004.140113T1800Z-140114T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
317 AM CST MON JAN 13 2014

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM NOON TODAY TO
6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM NOON TODAY TO
6 PM CST THIS EVENING. 

* WINDS: NORTHWEST TO NORTH WIND AROUND 20 KNOTS WITH CHOPPY BAY
  CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-131730-
/O.NEW.KBRO.SC.Y.0007.140113T1800Z-140114T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
317 AM CST MON JAN 13 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST
TUESDAY. 

* WINDS AND WAVES: NORTH WIND BETWEEN 20 TO 25 KNOTS WITH SEAS
  BUILDING UP TO 7 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
2 follow-up statements
434 
WHUS74 KBRO 131453
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
853 AM CST MON JAN 13 2014

...STRONG NORTH WINDS AND HIGHER SEAS TODAY BEHIND COLD FRONT...

.A PACIFIC FRONT WILL MOVE ACROSS THE GULF WATERS TODAY. THIS
WILL PRODUCE HAZARDOUS WINDS AND SEAS THROUGH LATE AFTERNOON ON
THE LAGUNA AND THROUGH TONIGHT ON THE GULF.

GMZ130-132-135-140000-
/O.CON.KBRO.SI.Y.0004.140113T1800Z-140114T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
853 AM CST MON JAN 13 2014

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM NOON
TODAY TO 6 PM CST THIS EVENING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM NOON
TODAY TO 6 PM CST THIS EVENING. 

* WINDS: NORTHWEST TO NORTH WIND AROUND 20 KNOTS WITH CHOPPY BAY 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-140000-
/O.CON.KBRO.SC.Y.0007.140113T1800Z-140114T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
853 AM CST MON JAN 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
CST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
CST TUESDAY. 

* WINDS AND WAVES: NORTH BETWEEN 20 TO 25 KNOTS WITH SEAS BUILDING
  UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
983 
WHUS74 KBRO 140130
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
730 PM CST MON JAN 13 2014

...WINDS AND SEAS NOT REACHING SMALL CRAFT ADVISORY CRITERIA...

.THE STRONG NORTHWEST WINDS HAVE NOT MATERIALIZED THIS EVENING AND
WITH HIGH PRESSURE EXPECTED TO MOVE FARTHER SOUTH TOWARDS THE
TEXAS COASTAL BEND WINDS WILL TREND LOWER OVERNIGHT. ALL SMALL
CRAFT ADVISORIES HAVE BEEN DISCONTINUED. EXERCISE CAUTION TO
REMAIN FOR THE OUTER WATERS OVERNIGHT. 

GMZ150-155-170-175-140230-
/O.CAN.KBRO.SC.Y.0007.000000T0000Z-140114T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
730 PM CST MON JAN 13 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

NORTHWEST TO NORTH WINDS OF 10 TO 20 KNOTS EXPECTED OVERNIGHT.
SEAS OF 4 TO 6 FEET ARE ALSO TO PERSIST MAINLY FOR COASTAL WATERS
20 TO 60 MILES EAST OF PADRE ISLAND.

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 12, 11:47 PM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Jan 12, 11:47 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1147 PM CST SUN JAN 12 2014

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...RADAR IMAGES AND SURFACE OBSERVATIONS INDICATED MID
TO HIGH LEVEL CLOUDS CONTINUE TO MOVE NORTHEAST WITH ELEVATED
CONVECTION MOVING INTO THE GULF COAST AT THIS TIME. SOUTHERLY
WINDS WILL BEGIN TO DECOUPLE ALLOWING FOR CEILINGS TO LOWER TO
MVFR AND IFR CONDITIONS FOR A FEW HOURS TONIGHT INTO SUNRISE OVER
THE THREE TERMINALS. THIS LOW STRATUS DECK WILL BEGIN TO IMPROVE
AFTER SUNRISE AS A PREFRONTAL TROUGH MAKES ITS WAY ACROSS THE
AREA SHIFTING WINDS WESTWARD. COLD FRONT WILL PUSH THROUGH THE
AREA BY THE AFTERNOON SHIFTING WINDS MORE NORTHERLY WITH
INCREASING GUSTS AND VFR CONDITIONS. NORTH WINDS EXPECTED TO
DECOUPLE AFTER SUNSET.

&&

.PREV DISCUSSION... /ISSUED 548 PM CST SUN JAN 12 2014/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...SATELLITE AND RADAR IMAGES AS WELL AS SURFACE
OBSERVATIONS INDICATED MID TO HIGH LEVEL CLOUDS WITH ELEVATED
CONVECTION ACROSS MOST OF THE CWA EARLY THIS EVENING. CEILINGS
WERE NEAR 3000FT AT KPIL TO NEAR 12000FT AT KHBV. EXPECT VFR
CONDITIONS THIS EVENING TO BECOME MVFR TO IFR LATER TONIGHT AS LOW
STRATUS DEVELOPS AFTER MIDNIGHT. ELEVATED SHOWERS WILL CONTINUE TO
DEVELOP THIS EVENING AS A WEAK 500MB LOW/SHORTWAVE TROUGH ACROSS
NORTHERN MEXICO MOVES EASTWARD TONIGHT. CEILINGS WILL IMPROVE
MONDAY MORNING AS A COLD FRONT MOVES THROUGH THE RIO GRANDE VALLEY.

PREV DISCUSSION... /ISSUED 139 PM CST SUN JAN 12 2014/
SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...HIGH PRESSURE OVER
THE NORTH GULF COAST IS INTERACTING WITH SOUTHERN PLAINS LOWER
PRESSURE TO MAINTAIN A MODERATE SOUTHEAST WIND AND BRING LOW LEVEL
MOISTURE INTO DEEP SOUTH TEXAS AND THE RGV. MID LEVEL MOISTURE IS
MOVING IN FROM THE SOUTHWEST AHEAD OF AN EJECTING MID LEVEL LOW
OVER NORTH MEXICO. AS A RESULT...ISOLD TO SCT SMALL SHOWERS WITH
AN OCCASIONAL EMBEDDED THUNDERSTORM ARE MOVING IN FROM THE
SOUTHWEST. HIGHER INSTABILITY ALOFT MAY SUPPORT ELEVATED
CONVECTION...ESPECIALLY OVERNIGHT...BUT CURRENT CONVECTION IS
SHALLOW...WITH LIMITED MOISTURE BELOW 10 KFT...WITH A MORE STABLE
LAYER BELOW THE MID LEVELS. WILL SEE INCREASING UPPER CLOUDINESS
AS THE SHORT WAVE MOVES OVERHEAD THE NEXT 12 TO 18 HOURS...AND
CONTINUING SCT SHOWERS WITH EMBEDDED TSTMS THROUGH DAWN. GROUND
MOISTURE AND INCREASED LOW LVL DEW POINTS COULD RESULT IN FOG BY
DAWN...AHEAD OF COLD FRONT DELAYED UNTIL AROUND MID DAY FOR THE
LOWER VALLEY. MODEL GUIDANCE DIFFERS A BIT ON EXTENT OF FOG AND
LOW LEVEL WIND...BUT WILL SEE INCREASING LOW CLOUDS THROUGH THE
NIGHT WITH LIGHT TO MODERATE WINDS VEERING FROM SOUTH TO SOUTHWEST
AS A LOW PRESSURE SURFACE TROUGH MOVES THROUGH THE CWA AHEAD OF
THE FRONT. LOW TEMPS TONIGHT WILL BE MAINLY IN THE 60S. GENERAL
CLEARING WITH MDT NORTHWEST TO NORTH WINDS WILL OCCUR MONDAY
AFTERNOON AFTER THE FRONT MOVES OFFSHORE...WITH HIGH TEMPS IN THE
MID 70S. LOW TEMPS MONDAY NIGHT WILL BE COOLER UNDER CLEAR SKIES
AND WITH DRIER AIR...BUT STILL NEAR NORMAL WITH MID 40S ACROSS THE
BRUSH COUNTRY AND RANCH LANDS...TO THE LOWER 50S AT THE COAST.

LONG TERM /TUESDAY THROUGH SATURDAY/...MORE TRANQUIL CONDITIONS
DURING THE MIDDLE OF THE WEEK AS HIGH PRESSURE BEHIND THE COLD
FRONT SETTLES INTO TEXAS. SOMEWHAT COOLER TEMPERATURES IN STORE
FOR THE VALLEY FALLING INTO THE UPPER 30 AND LOWER 40S TUESDAY
NIGHT. SKIES WILL REMAIN CLEAR THROUGH THURSDAY. LATER THURSDAY
SOUTHEAST WINDS WILL INCREASE MOISTURE IN THE AREA AHEAD OF THE
NEXT FRONT. MODELS CURRENTLY AGREE THAT THE FRONT WILL SLOW TO A
CRAWL RIGHT ACROSS DEEP SOUTH TEXAS BEFORE RETREATING NORTHWARD
SATURDAY. MOISTURE REMAINING IN THE VICINITY WILL BRING A CHANCE
FOR SHOWERS...MAINLY ACROSS THE GULF WATERS...SATURDAY AND SUNDAY.

FIRE...A COLD FRONT WILL MOVE ACROSS THE REGION ON MONDAY...WITH
MODERATE NORTHWEST TO NORTH WINDS AT 20 FT...AND RELATIVE HUMIDITY
VALUES RANGING FROM THE 30S IN THE MID VALLEY TO THE 20S IN THE
UPPER VALLEY. FUELS ACROSS THE RIO GRANDE VALLEY AND DEEP SOUTH
TEXAS REMAIN MOIST...HOWEVER...ACCORDING TO THE LATEST TEXAS FUEL
DRYNESS MAP...COURTESY OF TEXAS A&M FOREST SERVICE. THUS...ALTHOUGH
ANY WILDFIRE BEHAVIOR COULD BE MORE ERRATIC...AND WILDFIRE GROWTH
AND SPREAD COULD BE ENHANCED...CRITERIA WILL NOT BE MET FOR ANY FIRE
WEATHER FORECAST PRODUCTS.

MARINE...
TONIGHT THROUGH MONDAY NIGHT...SMALL CRAFT ADVISORY CONDITIONS
WILL DEVELOP MONDAY AFTERNOON ON THE GULF AFTER A COLD FRONT MOVES
THROUGH THE AREA. NORTHWEST TO NORTH WINDS OF 20 KNOTS WILL BECOME
NORTH AT 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS BY MIDNIGHT. WINDS
OVER THE LAGUNA WILL BE LOWER...BETWEEN 15 AND 20 KNOTS...BUT
COULD REACH SMALL CRAFT ADVISORY CRITERIA. WAVE HEIGHTS WILL BUILD
TO EIGHT FEET OFFSHORE. WINDS AND WAVES WILL PEAK MONDAY
NIGHT...IMPROVING ON TUESDAY.

TUESDAY THROUGH THURSDAY...TRANQUIL MARINE WEATHER WILL CONTINUE
ON TUESDAY AS HIGH PRESSURE REMAINS ACROSS THE NW GULF. A SECONDARY
NORTH SURGE WILL ARRIVE ON WEDNESDAY...KICKING WINDS BACK UP TO
NEAR 20 KNOTS. BRIEF ADVISORIES FOR WINDS MAY BE NEEDED AROUND
DAWN WEDNESDAY. WINDS WILL GRADUALLY SHIFT BACK TO THE SOUTHEAST
THROUGH THE REST OF THE WEEK...BUT WILL STAY BELOW 15 KNOTS.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

67/66
Hazardous weather outlook, Jan 12, 9:12 PM CST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
912 PM CST SUN JAN 12 2014

TXZ248>257-140315-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
912 PM CST SUN JAN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES ON
MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-140315-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
912 PM CST SUN JAN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS THE OFFSHORE WATERS OF THE LOWER TEXAS COAST AS AN UPPER
LEVEL TROUGH OF LOW PRESSURE ACROSS NORTHERN MEXICO MOVES EASTWARD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SMALL CRAFT ADVISORIES WILL BE NEEDED FOR THE LOWER TEXAS COASTAL
WATERS MONDAY AND MONDAY NIGHT DUE TO THE PASSAGE OF A COLD FRONT.
PERIODIC SMALL CRAFT ADVISORY WINDS ARE POSSIBLE TUESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 3:17 AM CSTSmall Craft Advisory for WindsBRO15 hr
Jan 13, 7:03 AM CSTDense Fog AdvisoryBROHidalgo, Starr, Zapata117 min

Nearby

Small Craft Advisories in Texas, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.